Alert archive / Idaho / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 2, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Mar 25, 2006, 7:03 PM MST for 5 counties in Idaho. It was in force for 42 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 25, 2006, 7:03 PM MST (02:03 UTC)
- Expired
- Mar 25, 2006, 7:45 PM MST
- In force
- 42 min
- Issued by
- NWS Pocatello, ID
- Area
- Counties, with a storm outline in the text
Counties Bannock County, ID, Bingham County, ID, Caribou County, ID, Oneida County, ID, Power County, ID
The radar
The Pocatello radar (KSFX), 18 km from the middle of the area, began a volume at 02:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 25, 7:14 PM MST | TSTM WND GST 60 | 1 E Malad City, ID | SUSTAINED WINDS OF 45 TO 50 MPH WITH GUSTS TO 60 MPH |
| Mar 25, 7:35 PM MST | TSTM WND DMG | Pocatello, ID | AIR CONDITIONER BLOWN OFF ROOF ESTIMATED WINDS OF 60 TO 70 MPH |
| Mar 25, 7:45 PM MST | TSTM WND DMG | 2 Ne Pocatello, ID | NORTH 12TH STREET POWER LINES DOWN TREE ON FIRE. |
| Mar 25, 7:55 PM MST | TSTM WND DMG | Pocatello, ID | TRANSFORMER BLOWN OUT |
| Mar 25, 7:55 PM MST | TSTM WND GST 40 | Taber, ID | 40 MPH SUSTAINED WINDS WITH 60 TO 70 MPH GUSTS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 25, 12:43 PM MST | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 00:00Z, 2.1 hours before the alert went out and 251 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3240 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KPIH 260204
SVRPIH
IDC005-011-029-071-077-260245-
/O.NEW.KPIH.SV.W.0002.060326T0203Z-060326T0245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE POCATELLO ID
703 PM MST SAT MAR 25 2006
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BANNOCK COUNTY IN SOUTHEAST IDAHO
THIS INCLUDES THE CITIES OF...POCATELLO...MCCAMMON
WESTERN BINGHAM COUNTY IN SOUTHEAST IDAHO
THIS INCLUDES THE CITIES OF...GOSHEN...BLACKFOOT
EXTREME WEST CENTRAL CARIBOU COUNTY IN SOUTHEAST IDAHO
ONEIDA COUNTY IN SOUTHEAST IDAHO
THIS INCLUDES THE CITIES OF...RIDGEDALE...MALAD CITY...BUIST
POWER COUNTY IN SOUTHEAST IDAHO
THIS INCLUDES THE CITIES OF...NEELEY...CRYSTAL...AMERICAN FALLS
* UNTIL 745 PM MST
* AT 658 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 10 MILES NORTH OF SPRINGFIELD TO 30 MILES WEST OF
HOLBROOK...OR ALONG A LINE EXTENDING FROM 21 MILES WEST OF
BLACKFOOT TO 13 MILES SOUTHEAST OF MALTA...AND MOVING EAST AT 60
MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
ROCKFORD BY 710 PM MST
MORELAND...POCATELLO ARPT...MICHAUD AND ARBON VALLEY BY 715 PM MST
ROSE...POCATELLO...GIBSON AND FORT HALL BY 720 PM MST
HOLBROOK BY 725 PM MST
THIS STORM HAS A HISTORY OF PRODUCING WIND DAMAGE WITH WIND GUSTS
AROUND 70 MPH. THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
LAT...LON 4327 11299 4200 11298 4201 11219 4340 11205
4342 11291 4327 11293
$$
KS1 follow-up statement
000
WWUS55 KPIH 260224
SVSPIH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
724 PM MST SAT MAR 25 2006
IDC005-011-029-071-077-260245-
/O.CON.KPIH.SV.W.0002.000000T0000Z-060326T0245Z/
CARIBOU ID-ONEIDA ID-BINGHAM ID-POWER ID-BANNOCK ID-
724 PM MST SAT MAR 25 2006
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 745 PM MST FOR
BANNOCK...POWER...WESTERN BINGHAM...ONEIDA AND EXTREME WEST CENTRAL
CARIBOU COUNTIES...
AT 718 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM ROSE TO 7 MILES NORTH OF INKOM...OR ALONG
A LINE EXTENDING FROM BLACKFOOT TO 10 MILES EAST OF POCATELLO...
MOVING EAST AT 60 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR... 7 MILES SOUTH OF GOSHEN BY 730
PM MST
THIS STORM HAS A HISTORY OF PRODUCING WIND DAMAGE WITH WIND GUSTS
AROUND 70 MPH. THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
LAT...LON 4327 11299 4200 11298 4201 11219 4340 11205
4342 11291 4327 11293
$$
KSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 25, 3:14 PM MST, 3 hours 49 minutes earlier.
Area forecast discussion, Mar 25, 3:14 PM MST, 3 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 314 PM MST SAT MAR 25 2006 .SHORT TERM...STRONG COLD FRONT ENTERING SOUTHWEST IDAHO AT 3 PM MST. SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED UNTIL 7 PM THIS EVENING. NAM BUFFER SOUNDING DATA INDICATED 50KTS OF WIND IN MIXED LAYER FOR THIS AFTERNOON FROM BURLEY TO POCATELLO AND THAT MAY REPRESENT THE SEVERE THREAT FROM ANY THUNDERSTORMS THIS EVENING. FRONT EXPECTED TO PASS BURLEY ABOUT 630 PM AND POCATELLO AND IDAHO FALLS BY 730 PM. WIND ADVISORY ALSO IN EFFECT FOR ZONES 17/20/21 UNTIL NOON SUNDAY AS POST FRONTAL PRESSURE GRADIENT OF 12 TO 14 MB AND STRONG COLD ADVECTION ALOFT SHOULD SUPPORT WINDS IN THE 25 TO 35 MPH RANGE. WINTER STORM WARNING IN E4FFECT FOR SOUTH EAST IDAHO MOUNTAINS THROUGH NOON SUNDAY AS WELL. SNOW LEVEL RISING TO BETTER THAN 7000 FEET AHEAD OF SYSTEM PER SPECIAL 18Z BOISE UPPER AIR SOUNDING AND EXPECTED TO CRASH SHARPLY TO VALLEY FLOORS AS FRONT PASSES. SOUTHWEST TO WEST FLOW ALOFT AND OROGRAPHICS SHOULD SUPPORT SNOW ACCUMULATION UP TO A FOOT ABOVE 6500 FEET BETWEEN SUN VALLEY AND STANLEY...LESS AMOUNTS OF 5 TO 9 INCHES POSSIBLE IN THE EASTERN HIGHLANDS BUT WITH STRONG WINDS OVER EXPOSED HIGHER ELEVATIONS AND THUNDERSTORM THREAT THIS EVENING...WINTER STORM WATCH JUSTIFIED. PRECIPITATION DIMINISHES TO SCATTERED MOUNTAIN SHOWERS NORTH OF A CHALLIS TO SWAN VALLEY LINE BY SUNDAY AFTERNOON WITH SHORT WAVE RIDGE BUILDING IN UNTIL NEXT PACIFIC SYSTEM ARRIVES TUESDAY AFTERNOON AND NIGHT. SURVICK .LONG TERM...TUESDAY NIGHT THROUGH SATURDAY. OVERALL MADE LITTLE CHANGES. PRETTY STRONG PACIFIC SYSTEM MOVES THROUGH WEDNESDAY AND HIT PRECIP HARDEST TUESDAY NIGHT THROUGH WEDNESDAY. STAY SOMEWHAT UNSETTLED IN NW FLOW THUR INTO FRI WIT LOW POPS CONTINUING WITH RIDGE BUILDING IN WITH DRIER CONDITIONS NEXT WEEKEND. KEPT TEMPS SLIGHTLY BELOW TO NEAR NORMAL THROUGH THE PERIOD. GK && .AVIATION...STRONG COLD FRONT TO MOVE THROUGH THIS EVENING. STRONG WINDS PRE AND POST FRONTAL BYI...PIH AND IDA IN 20 TO 30 KT RANGE WITH GUSTS AS WELL. EXPECT BURST OF HEAVY SNOW POST COLD FRONT AT SUN TONIGHT BEFORE MIDNIGHT AND RAIN POSSIBLY CHANGING TO SNOW POST COLD FRONTAL PASSAGE IN BYI...PIH AND IDA. WILL BE CLOSE CALL AS TO HOW FAST COLD AIR GETS IN. OVERALL WENT WITH MVFR TO IFR CONDITIONS AFTER 00Z AT ALL TAF SITES. GK && .PIH WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 12 PM MST SUNDAY FOR IDZ017-IDZ021. WIND ADVISORY FROM 6 PM THIS EVENING TO 12 PM MST SUNDAY FOR IDZ020. WINTER STORM WARNING UNTIL 11 AM MST SUNDAY FOR IDZ019-IDZ023- IDZ025. WINTER STORM WARNING UNTIL 6 AM MST SUNDAY FOR IDZ018-IDZ031. && 99/99
Hazardous weather outlook, Mar 25, 1:10 PM MST, 5 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 110 PM MST SAT MAR 25 2006 IDZ017>025-031-032-261500- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 110 PM MST SAT MAR 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT A PACIFIC STORM IS EXPECTED TO SPREAD VALLEY RAIN AND MOUNTAIN SNOW THROUGH CENTRAL AND EASTERN IDAHO TODAY AND TONIGHT. MODERATE TO HEAVY MOUNTAIN SNOW IS POSSIBLE WITH THIS STORM ACROSS THE CENTRAL MOUNTAINS ABOVE 6500 FEET. AS A RESULT...A WINTER STORM WARNING HAS BEEN POSTED FOR PORTIONS OF THE CENTRAL MOUNTAINS AND THE EASTERN HIGHLANDS TONIGHT THROUGH SUNDAY. SNOW LEVELS WILL FALL TO THE VALLEY FLOOR ACROSS THE SNAKE AND MAGIC VALLEY SATURDAY EVENING BEHIND THE FRONT. THUNDERSTORMS ARE EXPECTED WITH THE COLD FRONT LATE THIS AFTERNOON AND EVENING IN THE SNAKE RIVER PLAIN. WINDS MAY GUST ABOVE 50 MPH WITH SOME OF THESE THUNDERSTORMS. A WIND ADVISORY HAS BEEN ISSUED FOR THE EASTERN MAGIC VALLEY AND THE UPPER AND LOWER SNAKE RIVER PLAIN THROUGH NOON SUNDAY FOR SOUTHWEST WINDS 25 TO 35 MPH WITH ISOLATED GUSTS TO 50 MPH. A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR PORTIONS OF SOUTHEAST IDAHO UNTIL 700 PM MST. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY HEAVY SNOW WILL TAPER OFF IN THE EASTERN HIGHLANDS BY SUNDAY EVENING. MORE MOUNTAIN SNOW IS POSSIBLE AGAIN ON TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
In the hours before
Local storm report, Mar 25, 6:24 PM MST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
624 PM MST SAT MAR 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0612 PM TSTM WND GST SHOSHONE 42.94N 114.40W
03/25/2006 E25 MPH LINCOLN ID TRAINED SPOTTER
ESTIMATED WIND SPEEDS OF 25 MPH WITH HIGHER GUSTS. 0.13
INCHES OF PRECIPITATION.
0612 PM TSTM WND GST 2 NW KIMAMA 42.85N 113.81W
03/25/2006 E25 MPH LINCOLN ID TRAINED SPOTTER
ESTIMATED WIND GUST OF 20 TO 25 MPH.
0612 PM TSTM WND GST RUPERT 42.62N 113.67W
03/25/2006 E50 MPH MINIDOKA ID TRAINED SPOTTER
ESTIMATED WIND GUST TO 50 MPH.
&&
DPHELPSThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 6:25 PM MST | Severe Thunderstorm Warning | PIH | Bingham, Blaine, Cassia, Lincoln, Minidoka, Power | 47 min |
| Mar 25, 7:44 PM MST | Severe Thunderstorm Warning | PIH | Bannock, Bear Lake, Bingham, Bonneville, Caribou, Franklin and 2 more | 46 min |
| Mar 25, 8:29 PM MST | Severe Thunderstorm Warning | PIH | Bannock, Bear Lake, Bingham, Bonneville, Caribou, Franklin and 2 more | 16 min |
| Mar 25, 8:44 PM MST | Severe Thunderstorm Warning | PIH | Bannock, Bear Lake, Bingham, Bonneville, Caribou, Franklin and 2 more | 46 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.